Anxiety · Personal

Strange Effects of Ineffective Medication?

Hello fellow adventurers!

Two weeks ago, I started a new medicine with the hopes of further controlling my anxiety. Deciding to start it was difficult because it’s in a completely different class than the other medications I’ve used. It’s main use is treating mental illnesses very different from the anxiety I suffer from but that have a few overlapping symptoms. In my case, invasive and unwanted negative thoughts.

I’ve been on it for a couple of weeks now, but with the suggestion of my doctor I’m stopping it. However, I still want to share my experience.

The first night, I wrote down some notes,

“I’m feeling insanely weird. Like I’m super light and I feel kind of high but that could be because I’m not being weighed down by negative thoughts.”

That light feeling was almost immediate and was quickly followed by drowsiness. I stayed awake though, and perhaps that’s why I started to feel high. For a while I was surrounded by friends and slowly I became very loopy.

The second night, for an hour or so after taking it my eyes would switch from being dilated to being normal causing severe sensitivity to light and a lack of coordination.

The third night was similar to the first night, except I went to bed shortly after taking it so I didn’t become as loopy.

After that, I stopped having negative side effects. For the first week, I definitely experienced a lack of racing and invasive thoughts but they quickly came back and rendered the medicine ineffective. There is always the option to up my dose but since I encountered the negative effects to begin with its easy to imagine the sorts of side effects that would come of upping the dose.

I said in my last post that I feel like I’ve lost control of my anxiety and this is part of the reason. My anxiety has been back up to its usual level and it seems that since I’ve been having a few good weeks I’ve forgotten how to properly utilize my coping mechanisms. I never realized that having a good weeks would turn into a bad thing.

The stress and struggle are real. Perhaps it’s time for me to consider stopping medicine altogether again, and give my body some time to recenter itself.

Until next time,

~K.D.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s